Thunderstorm Wind, Camden
- When
- May 27, 2:35 PM EST
- Where
- Camden County, Glendale
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.833, -74.967
A pair of severe thunderstorms tore down several trees and numerous limbs and wires in Voorhees Township and Gibbsboro Borough. A large tree was snapped at the Kresson Golf Course in Voorhees Township.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A pair of severe thunderstorms tore down several trees and numerous limbs and wires in Voorhees Township and Gibbsboro Borough. A large tree was snapped at the Kresson Golf Course in Voorhees Township.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 27, 1:58 PM EST, 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 258 PM EDT MON MAY 27 2002 WKEND CD FNT LIMPED INTO AREA AND WEAKENED AS ADVERTISED. CNVCTN FRM YDA AFTN THAT MOVD INTO NE PTNS OF MD. CNVCTN OF MD LAST NGT MOVD NE INTO PTNS OF SCNTRL PA AND SE PA. IN ADD...SEA BREEZE/OLD BNDRYS ACTING AS FOCUS FOR NEW TRW ACRS PTNS OF SNJ. BASICALLY ALL ACTIVITY SHUD DIE OFF WITH SUNDOWN. AREA CONTS TO BE IN WASH AREA OF OLD FNT AND PSEUDO PULSATING SFC AND H5 HI PRES WELL OUT IN ATLC. THIS TO KEEP BASICALLY WHAT YOU SEE IS WHAT YOU GET WX NEXT CPL OF DAYS. HOWEVER...OVER TIME...FEEL THAT PRECIP CHCS WITH OLD FNTL ZN BECOME LESS LIKELY AND MOVS BACK TO WEST. AS FOR TNGT...AFT RW/TRW DIMINISH THIS EVE...MSTR AND SOME MARINE AIR WL ACT TO BRING PTCHY FOG ACRS JUST ABT THE ENTIRE AREA. WITH THE XCPTN OF MAYBE PTNS OF OCEAN...MONMOUTH...MIDDLESEX AND SOMERSET CTYS DO NOT FEEL THAT FG WL BE DENSE ENUF OVR WIDESPREAD ENUF AREA TO WARRANT DENSE FG ADVSRY. THUS WL HAVE MNTN IN ZNS. ON MARINE...NO FLAGS. FCSTID = 14 MPO 55 75 56 73 / 30 30 30 20 ABE 57 77 58 75 / 30 30 30 20 RDG 57 77 58 75 / 30 30 30 20 PHL 59 79 61 75 / 30 20 20 10 12N 57 77 58 75 / 30 30 30 20 SMQ 59 79 59 75 / 30 30 30 10 TTN 59 79 59 75 / 30 30 30 10 MIV 58 77 61 73 / 30 20 10 10 ACY 58 69 60 65 / 20 10 10 10 ILG 59 79 61 75 / 30 20 20 10 DOV 61 78 61 74 / 30 20 10 10 GED 61 78 61 74 / 30 20 10 10 ESN 61 78 61 74 / 30 20 10 10 .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. MARINE...NONE. JWH
DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>020- PAZ054-055-060>062-067>071-280300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 225 PM EDT MON MAY 27 2002 ...THUNDERSTORMS EXPECTED TO DEVELOP THIS AFTERNOON... A COLD FRONT THAT SWEPT THROUGH THE REGION OVERNIGHT HAS GONE STATIONARY FROM NORTHEAST NEW JERSEY AND INTO THE CENTRAL DELMARVA. ALSO...A SEA BREEZE HAS MOVED ONSHORE ALONG THE NEW JERSEY SHORE AND THE DELAWARE BEACHES. THESE BOUNDARIES COMBINED WITH A WARM AND HUMID AIR MASS WILL TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING ACROSS THE REGION. THE THUNDERSTORMS COULD DEVELOP VERY RAPIDLY...BUT WILL BE SLOW MOVERS. SOME OF THE STORMS WILL PRODUCE HEAVY TROPICAL TYPE DOWNPOURS OF AN INCH OR MORE PER HOUR. REGIONS RECEIVING THIS AMOUNT OF RAINFALL IN A SHORT PERIOD OF TIME COULD EXPERIENCE PONDING OF WATER ON ROADWAYS...AND FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. RAPIDLY DEVELOPING THUNDERSTORMS CAN ALSO PRODUCE SUDDEN INTENSE LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. WOODWORTH
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2002Every state in 2002This day in weather historyWarnings in New Jersey, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5299975, 5299976.